Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 106, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 9, 1995, 7:35 PM CDT for Wichita County, Texas. It was in force for 40 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 9, 1995, 7:35 PM CDT (00:35 UTC)
- Expired
- Jun 9, 1995, 8:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wichita County, TX
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3903 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 5.3
- Supercell composite
- 29.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 100036
TOROKC
TXC485-100115-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
735 PM CDT FRI JUN 09 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHERN TEXAS
NORTHERN WICHITA
INCLUDING THE FOLLOWING LOCATIONS
BURKBURNETT AND ELECTRA
AT 735 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 10
MILES NORTHEAST OF ELECTRA.
THE TORNADO WAS MOVING EAST AT 20 MPH. SPOTTERS HAVE ALSO REPORTED A
TORNADO NEAR RED RIVER NORTHEAST OF ELECTRA.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.
A TORNADO WATCH REMAINS IN EFFECT FOR OKLAHOMA AND NORTHERN
TEXAS UNTIL 900PM CDT AND A TORNADO WATCH REMAINS IN EFFECT FOR
CENTRAL AND EASTERN OKLAHOMA UNTIL 900PM CDT.
LAT...LON 3405 9861 3404 9879 3404 9894 3416 9889
3411 9853
CSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 9, 3:53 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 9, 3:53 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 330 PM CDT FRI JUN 9 1995 ACTIVE DAY ONCE AGAIN WITH SVR WX IN PROGRESS THIS AFTN. OUTFLO BNDRY FROM OVERNIGHT AND MRNG CONVECTION REMAINS NRLY E/W ACRS CNTRL/SRN PORTIONS OF THE FA THIS AFTN. OUTFLO INTERSECTS WITH DRY LINE ALG THE TX OK BRDR. TSTMS HAVE FIRED ALG THE DRY LINE THIS AFTN AND BCM RAPIDLY SVR IN VRY UNSTABLE AMS. SCT ACTIVITY HAS ALSO DVLPD ALG AND NORTH OF THE OUTFLO BNDRY. IN ADDITION TO SVR WX THRT...HVY RAINFALL WILL AGAIN BE A GOOD PSBLTY. VERY MOIST AMS TO THE SOUTH WITH PROGS SHOWING SLY H8 JET IMPINGING ON E-W BNDRY TONIGHT. WITH VRY HEAVY RAINFALL HAVING ALREADY OCCURRED OVER MUCH OF CNTRL AND NRN OK WILL GO AHD AND ISSUE FFA FOR TONIGHT FOR THE AREA ALG AND NORTH OF THE OUTFLO BNDRY. ON SAT UPR SYS WILL CONT TO MOVE SLOWLY EWD INTO THE CNTRL PLAINS WHILE CDFNT MOVES INTO CNTRL PORTIONS OF THE FA. WILL AGAIN HAVE THRT OF TSTMS MAINLY IN CNTRL AND ERN SECS. FNTL BNDRY EXPECTED TO CONT SWD AND SHUD PUSH THROUGH SERN ZONES SUN MORNING. FINALLY LOOKS LIKE WE MAY BE ABLE TO DRY OUT AS DRIER AIR PUSHES IN BEHIND FRONT AND UPR RDG DVLPS OVER THE ROCKIES. FCSTID = 02 OKC 68 84 59 75 / 60 4z0 40 20 HBR 63 84 59 75 / 80 40 30 10 SPS 68 87 62 77 / 40 40 40 20 GAG 58 78 52 72 / 40 20 10 10 PNC 65 80 57 72 / 60 40 40 10 DUA 75 89 65 78 / 20 20 40 40 .OK...FLASH FLOOD WATCH TONIGHT ZONES 04>031,033>036 .TX...NONE.
In the hours before
Local storm report, Jun 9, 3:19 PM CDT, 4 hours 16 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 320 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 315 PM NEWKIRK OK 3/4 INCH HAIL 6/9/95 KAY FM
Local storm report, Jun 9, 3:20 PM CDT, 4 hours 15 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 320 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 315 PM NEWKIRK OK 3/4 INCH HAIL 6/9/95 KAY FM
Local storm report, Jun 9, 3:35 PM CDT, 4 hours before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 335 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 239 PM 4 S GRANITE OK TORNADO 6/9/95 GREER 300 PM 4 ENE ALTUS LAKE DAM OK TORNADO 6/9/95 KIOWA 322 PM HOBART OK 3/4 INCH HAIL 6/9/95 KIOWA FM
Local storm report, Jun 9, 3:39 PM CDT, 3 hours 56 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 335 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 239 PM J 4 S GRANITE OK TORNADO 6/9/95 GREER 300 PM 4 ENE ALTUS LAKE DAM OK TORNADO 6/9/95 KIOWA 322 PM HOBART OK 3/4 INCH HAIL 6/9/95 KIOWA FM
Local storm report, Jun 9, 6:40 PM CDT, 55 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 640 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 300 PM 1 NNE ALTUS LAKE DAM OK TORNADO 6/9/95 KIOWA 320 PM MT. VIEW & HOBART OK GOLFBALL SIZE HAIL 6/9/95 KIOWA 405 PM MT. VIEW OK 1.25 INCH HAIL 6/9/95 KIOWA 420 PM 5-6 S GOTEBO OK BRIEF TORNADO 6/9/95 KIOWA 455 PM 6-8 SW CHILICOTHE TX 3 TORNADOES 6/9/95 HARDEMAN 507 PM 6 SSE CHILICOTHE TX TORNADO 6/9/95 HARDEMAN 511 PM 3 E CHILICOTHE TX SOFTBALL SIZE HAIL 6/9/95 WILBARGER 515 PM 4 SW TOLBERT TX TORNADO 6/9/95 WILBARGER 558 PM 2 E SEMINOLE OK TORNADO 6/9/95 SEMINOLE 600 PM SE SIDE SEMINOLE OK TORNADO 6/9/95 SEMINOLE 616 PM 2 E SEMINOLE OK TORNADO 6/9/95 SEMINOLE FM
Local storm report, Jun 9, 6:51 PM CDT, 44 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 640 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 300 PM 1 NNE ALTUS LAKE DAM OK TORNADO 6/9/95 KIOWA 320 PM MT. VIEW & HOBART OK GOLFBALL SIZE HAIL 6/9/95 KIOWA 405 PM MT. VIEW OK 1.25 INCH HAIL 6/9/95 KIOWA 420 PM 5-6 S GOTEBO OK BRIEF TORNADO 6/9/95 KIOWA 455 PM 6-8 SW CHILICOTHE TX 3 TORNADOES 6/9/95 HARDEMAN 507 PM 6 SSE CHILICOTHE TX TORNADO 6/9/95 HARDEMAN 511 PM 3 E CHILICOTHE TX SOFTBALL SIZE HAIL 6/9/95 WILBARGER 515 PM 4 SW TOLBERT TX TORNADO 6/9/95 WILBARGER 558 PM 2 E SEMINOLE OK TORNADO 6/9/95 SEMINOLE 600 PM SE SIDE SEMINOLE OK TORNADO 6/9/95 SEMINOLE 616 PM 2 E SEMINOLE OK TORNADO 6/9/95 SEMINOLE FM
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:26 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 49 min |
| Jun 9, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 58 min |
| Jun 9, 8:13 PM CDT | Tornado Warning | OUN | Wichita | 32 min |
| Jun 9, 8:20 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 40 min |
| Jun 9, 8:42 PM CDT | Tornado Warning | OUN | Wichita | 48 min |
| Jun 9, 8:51 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 54 min |
| Jun 9, 8:57 PM CDT | Tornado Warning | OUN | Wilbarger | 33 min |
| Jun 9, 8:59 PM CDT | Flash Flood Warning | OUN | Wilbarger | 2 hr |
| Jun 9, 9:11 PM CDT | Tornado Warning | OUN | Clay | 64 min |
| Jun 9, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 65 min |
| Jun 9, 9:59 PM CDT | Tornado Warning | OUN | Wichita | 46 min |
| Jun 9, 10:26 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 64 min |
| Jun 9, 10:29 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 46 min |
| Jun 9, 10:35 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 55 min |
| Jun 9, 11:10 PM CDT | Flash Flood Warning | OUN | Wilbarger | 3 hr |
| Jun 9, 11:32 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 58 min |
| Jun 9, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 63 min |
| Jun 10, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 62 min |
| Jun 10, 7:38 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 52 min |
| Jun 10, 8:27 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 63 min |
| Jun 10, 9:05 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 55 min |
| Jun 10, 11:21 AM CDT | Flash Flood Warning | OUN | Archer, Hardeman, Wichita, Wilbarger | 6 hr |
| Jun 10, 11:21 AM CDT | Flash Flood Warning | OUN | Clay | 6 hr |
| Jun 10, 5:05 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 40 min |
| Jun 10, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 63 min |
| Jun 10, 5:52 PM CDT | Tornado Warning | OUN | Knox | 53 min |
| Jun 10, 6:34 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 56 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.